Publication

Reversible Impaired Methotrexate Clearance After Platinum-Based Chemotherapy for Osteosarcoma

Oude Munnink, T. H., van der Meer, A., de Haan, J. J., Touw, D. J. & van Kruchten, M., Dec-2019, In : Therapeutic Drug Monitoring. 41, 6, p. 693-695 3 p.

Research output: Contribution to journalArticleAcademicpeer-review

Copy link to clipboard

Documents

  • Reversible Impaired Methotrexate Clearance AfterPlatinum-Based Chemotherapy for Osteosarcoma

    Final publisher's version, 140 KB, PDF document

    Request copy

DOI

The authors present a case of an 18-year-old man with metastasized osteosarcoma, admitted for methotrexate (MTX) treatment combined with cisplatin and doxorubicin. During the first cycle, severe MTX toxicity was observed with increased MTX serum levels and delayed MTX clearance requiring rescue treatment with intensified leucovorin. In the following cycles, cisplatin and doxorubicin were discontinued, and MTX dose was reduced. The elimination half-life slowly improved over the following cycles suggesting a reversible cause responsible for reduced MTX clearance and toxicity during the first cycle. Cisplatin is well-known for its nephrotoxic effects and can induce reversible tubular injury. Previous treatment with cisplatin may well have been responsible for decreased MTX clearance, and combination treatment should be used with adequate monitoring of MTX levels. Other factors that may have contributed, such as urine alkalization, gene polymorphisms, and other drug-drug interactions are discussed.

Original languageEnglish
Pages (from-to)693-695
Number of pages3
JournalTherapeutic Drug Monitoring
Volume41
Issue number6
Early online date4-Jun-2019
Publication statusPublished - Dec-2019

    Keywords

  • methotrexate, osteosarcoma, therapeutic drug monitoring, HIGH-DOSE METHOTREXATE, DRUG-DRUG INTERACTION, PIPERACILLIN-TAZOBACTAM, NEPHROTOXICITY, THERAPY, MEDIATE, ADULTS

ID: 85142901